Advertisement

Discrete & Computational Geometry

, Volume 30, Issue 1, pp 87–107 | Cite as

Hierarchical Morse—Smale Complexes for Piecewise Linear 2-Manifolds

  •  Edelsbrunner
  •  Harer
  •  Zomorodian

Abstract. We present algorithms for constructing a hierarchy of increasingly coarse Morse—Smale complexes that decompose a piecewise linear 2-manifold. While these complexes are defined only in the smooth category, we extend the construction to the piecewise linear category by ensuring structural integrity and simulating differentiability. We then simplify Morse—Smale complexes by canceling pairs of critical points in order of increasing persistence.

Keywords

Structural Integrity Piecewise Linear Smale Complex Linear Category Smooth Category 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Copyright information

© Springer-Verlag New York Inc. 2003

Authors and Affiliations

  •  Edelsbrunner
    • 1
  •  Harer
    • 2
  •  Zomorodian
    • 3
  1. 1.Department of Computer Science, Duke University, Durham, NC 27708, USA edels@cs.duke.edu and Raindrop Geomagic, Research Triangle Park, NC 27709, USA US
  2. 2.Department of Mathematics, Duke University, Durham, NC 27708, USA harer@math.duke.edu US
  3. 3.Department of Computer Science, University of Illinois, Urbana, IL 61801, USA afra@cs.stanford.eduUS

Personalised recommendations